Re: [FH] Urgent request - Aslan is openmouth breathing
Try to keep him as quiet and still as possible. Keep him warm, wrap a blanket around where he lays.
I would stop the constipation drugs for tonight, especially since his poops are very soft.
If he's is having congestive heart failure, the Desal (furosimide/lasix) is important.. but since he has CRF too, just be careful if you increase it. My angel Sweetie would have this same thing happen and I would increase her lasix just a little, by 1/4 of a tablet at a time. She also was CRF.
I would not stop his enalapril and vermedin...Those medications may help his heart work better while in this crisis.
If it upset him and makes him breathe badly again, open mouth and all that, then don't bother. OR...if they don't taste horrible, melt them in a bit of water or broth and syring them into his mouth. I just don't think he needs to be upset by getting a pill right now, but the pills might help him, so you need to just judge how you think he'll react to getting the meds.
The important thing is to keep him quiet, no movement, and warm.
I'll pray for you both tonight. I hope he's going to be okay.
Carol and the gang
From: Banu Korgul <banukorgul@...>
To: feline-heart <email@example.com>
Sent: Thu, Oct 27, 2011 2:13 pm
Subject: [FH] Urgent request - Aslan is openmouth breathing
Aslan my old rescue has Crf and dilated cardiomyopathy .
He had breathing problemse this week and the vet told me to start desal 10mg.
Then after 2 days of no bowel activity, the vet tought constipation and gave constipation drugs and told me to cut desal.
Now he has good bowel movement, even very soft poop.
But he can't breathe!
Even the slightest movement makes him open his mouth a little. His respiratory rate is over 30 but does not excedd 40. No vet can come home right now.
İ âm on my own.
He did not get his enalapril and vermedin tonight.
İ gave 10mg of desal two hours ago.
One drop of digoksin just now.
İ opened the Window and put a polar blanket on him.
He seems fine now
What else can i do?
İ have the flu and âm very sick, because of the meds i âm very sleepy, can i afford to rest? Can he get a lot worse??
İt is gmt+2 here
So sorry for the multiple emails
[Non-text portions of this message have been removed]